Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Feb 14, 2000, 5:52 PM MST for Lincoln County, Sublette County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2000, 5:52 PM MST (00:52 UTC)
- Expired
- Feb 14, 2000, 6:50 PM MST
- In force
- 58 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Lincoln County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRIW 150055 SVRRIW WYC023-035-150150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN LINCOLN COUNTY IN SOUTHWESTERN WYOMING SUBLETTE COUNTY IN WEST CENTRAL WYOMING * UNTIL 650 PM MST * AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM A LINE OF STORMS EXTENDED FROM 30 MILES NORTHWEST OF PINEDALE TO 45 MILES WEST OF KEMMERER. THEY WERE MOVING EAST- NORTHEAST AROUND 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINEDALE AT 600 PM MST KEMMERER AT 610 PM MST THESE STORMS HAVE A HISTORY OF DAMAGING WIND. A 57 MPH GUST WAS REPORTED BY THE AUTOMATED WEATHER EQUIPMENT AT THE JACKSON AIRPORT. WIND GUSTS OF 70 TO 80 MPH ARE POSSIBLE AS THESE STORMS PASS...IN ADDITION TO FREQUENT LIGHTNING AND HEAVY >PRECIPITATION. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. VALONE WCJIN-WYNW-WYSW &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:30 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 14, 2:30 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MST MON FEB 14 2000 PER WATER VAPOR...UPPER LOW SPINNING EAST ACROSS SOUTH CENTRAL OREGON AT 20Z. LARGE WARM ADVECION CLOUD SHIELD OVER MONTANA AND WYOMING AFTER LEAVING 6 TO 12 INCHES OF SNOW OVER FAR WEST VALLEYS AND WEST MOUNTAINS THIS MORNING. NEXT AREA OF PRECIPITATION MOVING INTO EASTERN IDAHO ASSOCIATED WITH STRONG LIFT/INSTABILITY AHEAD OF OREGON SHORTWAVE. RADAR/LIGHTNING DATA SHOWING SOME 45+ DBZ RETURNS AND NUMEROUS LIGHTNING STRIKES OVER SOUTHWEST IDAHO. WIDESPREAD SNOWFALL WILL RETURN TO THE FAR WEST BY ISSUANCE WITH HEAVIEST BAND OF SNOWFALL REACHING WESTERN BORDER AROUND 02Z. ETA SEEMS TO BE TRACKING VORT CENTER BEST BASED ON EXTRAPOLATION... TAKING IT INTO NORTH CENTRAL WYOMING BY 06Z AND TO EASTERN WYOMING BORDER AT 12Z. ALSO ETA SURFACE PROGS PREFERRED AS LATEST SURFACE ANALYSIS SHOWS LOW CENTER...BIGGEST PRESSURE FALLS OVER IDAHO PANHANDLE NEAR ETAS 00Z POSITION. SURFACE LOW THEN REDEVELOPS EAST OF DIVIDE JUST NORTH OF SHERIDAN AT 15/06Z AND THEN QUICKLY MOVES SOUTHEAST INTO SOUTH DAKOTA. WITH TROUGH PASSAGE IN THE FAR WEST LATE THIS EVENING...NEGATIVE LI/S REMAIN OVER AREA ALONG WITH OROGRAPHIC LIFT AND HIGH OMEGA VALUES...BUT HEAVIEST SNOWFALL WILL OCCUR UPSTREAM OF TROUGH AXIS THIS EVENING. WILL KEEP CURRENT WINTER STORM WARNINGS AND ADVISORIES GOING THROUGH THE NIGHT IN WESTERN ZONES WITH ONLY CHANGE TO DROP ZONE 10 OUT OF HIGHLIGHTS. IN EAST MAIN PROBLEM WILL BE WINDS WHICH HAVE JUST BEGUN TO PICK UP IN MOST AREAS AND STILL HOLDING OUT FOR CODY AND SOME OTHER NORTHERN ZONES. HIGH WINDS ALREADY VERIFIED IN WARNED ZONES 14 AND 15 TODAY WITH MID LEVEL WINDS AND SUBSIDENCE PROGGED TO INCREASE THROUGH THIS EVENING. THEREFORE WILL KEEP HIGH WIND WARNING GOING THROUGH THE EVENING WITH DECREASING WINDS AFTER TROUGH PASSAGE AROUND MIDNIGHT. DRYING AND SUBSIDENCE BEHIND EXITING SHORTWAVE TUESDAY FOR MOSTLY SUNNY WITH SOME LINGERING WIND MAINLY RKS AND CPR. A SHORTWAVE IS PROGGED TO MOVE THROUGH COLORADO TUESDAY NIGHT WITH SOME LIFT/DYNAMICS OVER SOUTHWEST/SOUTHCENTRAL WYOMING AND WILL ADD SCATTERED POPS TO THIRD PERIOD THERE. AFTERWARDS...WEDNESDAY LOOKS BENIGN ALTHOUGH AVIATION IS COVERING JUST ABOUT THE ENTIRE ROCKY MOUNTAIN REGION WITH CLOUDS AND PRECIPITATION BETWEEN WEAKENING UPPER LOW MOVING INTO CALIFORNIA IN SOUTHERN STREAM AND WEAK TROUGH OVER MONTANA IN NORTHERN STREAM. MRF MOVES A BACKDOOR COLD FRONT THROUGH THE STATE WEDNESDAY NIGHT AND THURSDAY BUT CONFIDENCE IS LOW IN UPPER LEVEL PATTERN THAT LOOKS CHAOTIC...SPLITTING NORTHERN STREAM ENERGY INTO SEVERAL PIECES. GENERALLY DRY FORECAST FRIDAY AND SATURDAY. .RIW...WINTER STORM WARNING FAR W MTNS THROUGH TNGHT...ZNS1>3..6.. 17..19. SNOW AND BLOWING SNOW ADVSRY FAR W VALLEYS AND EASTERN WIND RIVER MTNS THROUGH TNGHT...ZNS 7..11..16..18..20. HIGH WIND WARNING NATRONA CNTY AND GREEN MTNS THIS EVG...ZNS 14..15. AEM
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.